LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » flagyl induced diahhrea...ouch, ouch...

 - UBBFriend: Email this page to someone!    
Author Topic: flagyl induced diahhrea...ouch, ouch...
randibear
Honored Contributor (10K+ posts)
Member # 11290

Icon 1 posted      Profile for randibear     Send New Private Message       Edit/Delete Post   Reply With Quote 
ugh. i've stopped the cipro but still having pretty bad joint pain.

but it's the diahhrea that's getting me. at least 4 or more times a day. my poor bum...

i've still got 10 days to go. anything i can do to ease this. not eating much either.

--------------------
do not look back when the only course is forward

Posts: 12262 | From texas | Registered: Mar 2007  |  IP: Logged | Report this post to a Moderator
Carol in PA
Frequent Contributor (5K+ posts)
Member # 5338

Icon 1 posted      Profile for Carol in PA     Send New Private Message       Edit/Delete Post   Reply With Quote 
I wonder if your joint pain is part of a herx, from the cipro.

You could apply a bit of vaseline or A&D ointment to your bottom.
Kefir has lots of the good bacteria that your intestines need.

Posts: 6947 | From Lancaster, PA | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
randibear
Honored Contributor (10K+ posts)
Member # 11290

Icon 1 posted      Profile for randibear     Send New Private Message       Edit/Delete Post   Reply With Quote 
i'm taking the florastor, critical care, and couple of others twice a day.

i'm so afraid of all the side effects of the cipro i wouldn't know a herx if it bit me and that's the truth.

i have a friend who was crippled by levaquin so i'm afraid of these quinlones.

--------------------
do not look back when the only course is forward

Posts: 12262 | From texas | Registered: Mar 2007  |  IP: Logged | Report this post to a Moderator
lpkayak
Honored Contributor (10K+ posts)
Member # 5230

Icon 1 posted      Profile for lpkayak     Send New Private Message       Edit/Delete Post   Reply With Quote 
the cipro pain will be in tendons, ligaments, or muscles...not necessarily only achilles tho

i have had to use desitin in the past

florastor is sbc right? i know you need sbc...very impt to prevent c-diff

--------------------
Lyme? Its complicated. Educate yourself.

Posts: 13712 | From new england | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
faithful777
Moderator
Member # 22872

Icon 1 posted      Profile for faithful777     Send New Private Message       Edit/Delete Post   Reply With Quote 
Try eating some more fiber to slow down the diarrhea. Can you eat brown rice or quinoa?

Also, put the desitin on your deriere at bedtime to quiet the irritation. I have been there and my heart goes out to you. Desitin really helps.

Really try to take more probiotics too right now, but I think fiber will help too.

Doesn't make sense that your joints hurt when you stopped the cipro. The pain from Cipro stops as soon as you stop taking the Cipro.

I think it is a herx not the Cipro.

--------------------
Faithful

Just sharing my experience, I am not a doctor.

Posts: 2682 | From Colorado | Registered: Oct 2009  |  IP: Logged | Report this post to a Moderator
we'll win
LymeNet Contributor
Member # 11112

Icon 1 posted      Profile for we'll win     Send New Private Message       Edit/Delete Post   Reply With Quote 
Randibear, Is it the flagyl causing the diahhrea? If it is, it's true, flagyl is rough on the stomach. But as a cyst breaker, flagyl is really important. I empathize. My stomach had gotten so bad on my combination of flagyl, omniceff and ketek, that I stopped all my antibiotics.

My dr. then had me go on some vitamins, "Thorne Research BasicNutrients III" and then gradually re-introduce my antibiotics (I'm only supposed to do flagyl on the weekends).

The re-introduction protocol worked pretty good. But I think any of our antibiotics can cause stomach problems. But of course our problems are much worse without antibiotics. I am a strong believer in long term use for chronic Lyme.

By the way, the vitamins are on back order. See if your doctor recommends any particular vitamins. They might help the stomach.

In the mean time, hang in there. We're all with you.

We'll Win (eventually)

Posts: 107 | From maryland | Registered: Feb 2007  |  IP: Logged | Report this post to a Moderator
Carol in PA
Frequent Contributor (5K+ posts)
Member # 5338

Icon 1 posted      Profile for Carol in PA     Send New Private Message       Edit/Delete Post   Reply With Quote 
quote:
Originally posted by faithful777:
Try eating some more fiber to slow down the diarrhea.
Can you eat brown rice or quinoa?


Faithful, I think you are mixed up.
Fiber will INCREASE the peristalsis of the intestines, not slow it down.

If you have diarrhea, eat no fiber until things return to normal.
White rice is good, also
bananas,
apple sauce,
tea, toast (white bread).


Five things you need to know about the BRAT diet
http://www.livestrong.com/article/11624-need-brat-diet/

Posts: 6947 | From Lancaster, PA | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
Razzle
Frequent Contributor (1K+ posts)
Member # 30398

Icon 1 posted      Profile for Razzle     Send New Private Message       Edit/Delete Post   Reply With Quote 
Insoluble fiber normalizes large intestinal function - slowing down diarrhea and speeding up constipation.

The BRAT diet is constipating, and very easy to digest, which is why it is often recommended for acute gastroenteritis (stomach flu, food poisoning, etc.)...but that is only useful for temporary issues.

For more severe issues such as diarrhea from abx or inflammation, one needs to look at overall gut motility management.

This is where fiber comes in.

Charcoal and other binders may also help.

--------------------
-Razzle
Lyme IgM IGeneX Pos. 18+++, 23-25+, 30++, 31+, 34++, 39 IND, 83-93 IND; IgG IGeneX Neg. 30+, 39 IND; Mayo/CDC Pos. IgM 23+, 39+; IgG Mayo/CDC Neg. band 41+; Bart. (clinical dx; Fry Labs neg. for all coinfections), sx >30 yrs.

Posts: 4166 | From WA | Registered: Feb 2011  |  IP: Logged | Report this post to a Moderator
lpkayak
Honored Contributor (10K+ posts)
Member # 5230

Icon 1 posted      Profile for lpkayak     Send New Private Message       Edit/Delete Post   Reply With Quote 
im not sure if this is true ...

"Doesn't make sense that your joints hurt when you stopped the cipro. The pain from Cipro stops as soon as you stop taking the Cipro."


i know some ppl who have stopped cipro or lev and been disabled by it

i dont know if i can contact them to find out how long they took it...it was a while ago. but i would be very careful.

i know when you stop lipitor your muscles/attachments can hurt for a long time...i know it is a different type drug...but it makes the same pain

--------------------
Lyme? Its complicated. Educate yourself.

Posts: 13712 | From new england | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.